Pain advise needed

I had a heart attack 4 weeks ago on Wednesday I'm 46 I'm on a lot of medication ticagrelor 90mg aspirin 75mg atorvastatin 80mg ramipril 1.25mg and bisoprolol 2.5mg

I had two emergency stents fitted through my groin and wanted some advice .

Since having the heart attack and being on the medication I keep going lightheaded got no energy and get pains in my feet the pain started just in my left foot at first but now seems to be in both feet all of my toes hurt and wondered if it's the meds I am due to go to cardiac rehab on the 9th Jan but wondered if anyone else had had this problem or should I go to a& e or wait till I go to rehab asked my family gp but he doesn't seem to want to mess with anything if I honist and I'm scared if my meds get changed I might have another heart attack and die ?

15 Replies

oldestnewest
  • Hi Wendy I am 4 months down the line and still having problems with side effects which I am actively trying to resolve was on similar to you and had the same GP experience. I held off on calling the cardiac nurse specialist (who told me I should have called earlier) but she has been my best port of call I would call the specialist today. Had the same worries as you and had one 're admission felt ridiculous and have had ecg and stress test all ok so definitely the meds, get it sorted you know your body better than anyone else.Your anxiety is natural. Good luck and take care.

  • Hi Wendy

    Hope you feeling a bit more reassured. The anxiety is normal & that produces some aches and pains. 5 months after a cardiac arrest I still have chest pain & have been to A&E 8 times - each clear!

    The statin may be cause of aches, I ached from head to toe for weeks and couldn't settle. My GP was Lovell & said the body will adjust which is did.

    I also was light headed and bisprolol was reduced to just once a day which really helped. Still odd light headed spell.

    The ramipril gave me hacking cough so was changed after 4 weeks.

    It’s a tough journey like any illness but when need be push your GP & if need be get checked out at A&E.

    I was also 46, low cholesterol, normal blood pressure, never smoked & exercised daily so a massive shock. I attended an anxiety course which helped a lot.

    Good luck with rehab, whilst feeling like youngest there it's good for you, if nothing else a weekly contact point where your blood pressure, pulse, vo2 etc checked.

    Take care

    Chris

  • I too am 46 and suffered four weeks ago an out of the blue heart attack with stents fitted. Think am on same meds as you. And past few days feel like all the muscles in my top half ache. It awful. Also had couple of dizzy spells am at cardiac rehab tomorrow so am going to check.

  • Wow it's amazing how many young people it happens too , I got told that 50% of people that have the heart attack I had don't make it to hospital alive so feel very lucky to be here but so scared it will happen again , if you don't mind me asking where about are you I'm in Manchester.

  • Hi Wendy. Read an article the other day and average age in U.K. Now of heart attack patients is 48. Sounds very similar to mine. Feel very lucky to have received amazing treatment t the right time but also petrified of it happening again. I am in Hyde. Where are you ? X

  • Good afternoon. I am on exactly the same medication that you are on.

    And just like you suffered the same symptoms chest pain's, tiredness, light headness and no energy.

    What you need to understand is that your body is going though a big change and is getting used to having 2 stents put in and your blood is getting a lot thiner so it can cope with the stents. Try not to worry I know it's easier said then done and after being in your shoes thinking all sorts just give it time. Your energy levels will return just make sure you take the tablets and eat and drink the right stuff you will be OK

  • Hi Wendy

    I had H/A March had similar pains still get pains but not so much now stay positive as it gets better.

    Take care

  • It's worrying times but I would ask my GP to contact the cardiologist for an appointment or advice. They are there to help you. They should at least help reduce your anxiety which is not healthy but understandable. Don't be shy ask for help .

  • Hi, I had 4 stents fitted in September following a "widowmaker" heart attack. I am on the same meds as you. I haven't had the foot problems but can say that regular exercise has made a huge difference. I now walk 3 miles a day every day.

    Regarding a change in drugs, if your doctor suggests a change, it is hugely unlikely that this would cause a heart attack. But do take the ticagrelor and aspirin/disprin without fail!

  • Hi when I had my heart attack I found the cardiac team at my hospital were brilliant. I suggest you phone them. They are experts in this field. Also when I went on my re hab course I met the pharmacist,, he knew about the tablets and explained why I was prescribed certain ones and what tablets you couldn't take together because of how they reacted to one another...

    THERE ARE PEOPLE OUT THERE TO HELP YOU, ITS JUST KNOWING WHO AND HOW TO FIND Them Take 1 DAY AT A TIME, YOU WILL IMPROVE. GRADUALLY DO A LITTLE MORE EACH DAY,, JUST A LITTLE THING,SOON YOU WILL LOOK BACK AND THINK ABOUT THE DIFFERENCE .

    Happy healthy New Year. Jenny

  • Do come off the Atorvastatin and ask them for Creator instead. Atorvastatin is really cheap. but it made me feel crap. The ramipril was changed to candesartan as I had low heArt rate.

    Take cAre, it does get easier. I take the successor and aspirin and anti-depressants.

    Heart fixed after two stents one in Dec 2015 and one in May 2016.

    Best wishes, It really is going to e fine xxx

  • Sorry ticagrelor not successor.

  • Hi! I had a H/A on 15th April 2015! Couldn't have stents due to difficult surgery required! H/A confirmed by ECG & Anjiogram! I'm not a Dr but Ramipril caused me no end of problems especially after Cardiac nurse had it raised from 5mg/day to 7.5mg/day! I'm not on it anymore & no more "problems!" Now I'm on Candesarten! Not quite the same med but a good alternative if Ramipril doesn't suit & no SE's? More expensive but very effective! My BP is 130/80 & I'm 73! I take 1.25mg/day! I suggest you speak to your GP! They'll be with you a lot longer than the CR Team will be! You have to re adjust to your condition! You can't just eat or drink anything! Well in moderation maybe! Read the leaflets with your meds! They'll tell you what you can or cant take! I still have pain in both feet & both Knees but down to Arthritis I think although my ankles swell from time to time! I'm still here after almost two years! No Stents only meds

    Take care

  • hi ya wendy sorry to hear how your feeling but the no energy is part and parcel of what has happen dont rush anything you will feel like that for a good while yet so dont worry to much with your feet try elavating them when you lie down but you must elavate them above your heart rate i had 5 heart attacks back in october had 4 stents put in please go to the rehab it really does help you in many ways if you feel nervous at anytime dont be affraid to ring the docs thats what they are there for or if you feel that unsure go to a and e that would rather your ok than not done it myself a few times honestly they really dont mind

  • Hi Wendy , i really feel for you, i have been through the same feelings as regards medication , I had three stents fitted through my left wrist & arm ,in April 2016 ,so coming up for one year 2 month fromnow- i havn't felt pain in my heart area ,but i have had big problems i am saure and my doctor thought so too, with stomach problems , soreness ,pains , bowel problems ,first constipted ,then too loose ,lost 3 stones or 42 pounds in two months , dueto not eating because stomach hurst so much, and loose bowels , some of my meds were changed for others , , but i still cannot eat as i used to, ,i know one med might be withdrawn when i reach the one year mark in April ,so one less to cause problems ,whether it will be the right one no one can tell me,good luck, hope all comes good eventually xx Charlie 1930 ( Gill ) x

You may also like...